# SDR 96ZZZX3340

- Difficulty date: June 5, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N5984P
- Make and model: Piper PA-24-180
- Aircraft serial: 241077
- Engine: Lyc O360A1A
- System (JASC): 7414 · Magneto/Distributor
- Part: P-Lead
- Condition: Deteriorated
- Location: Lt Magneto
- Part time: 2,222 hours
- Stage of operation: IN
- Nature of condition: E, R
- Precautionary procedure: K

## Discrepancy

ENGINE INTERMITTENT, ROUGHNESS, WAS BELIEVED CAUSED BY LEFT MAGNETO P-LEAD SHORTING OUT AGAINST OUTSIDE SHIELDING.  BOTH LT AND RT P-LEADS INTERNAL INSULATION HAD DETERIORATED TO POWDER.  THIS CONTRIBUTED TO ACCIDENT.  P-LEADS APPEARED TO BE ORIGINAL EQUIPMENT ON AIRCRAFT.
